MAUDE Adverse Event Report: ENCORE MEDICAL L.P EMPOWR PS KNEE; EMPOWR PS KNEETM TIBIAL INSERT, SIZE 6, 10MM

ENCORE MEDICAL L.P EMPOWR PS KNEE; EMPOWR PS KNEETM TIBIAL INSERT, SIZE 6, 10MM
Model Number 343-10-706
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - clean out and poly swap.Patient presented loose.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as loosening.The previous surgery and the surgery detailed in this event occurred 3 years and 5 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at hospital and not made available to djo surgical for examination.A review of the device history record (dhr) shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There was no non-conforming material report (ncmr) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to loosening.There were no findings during this evaluation that indicate the reported device was defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical such as poor bone density, patient bone deterioration, prolonged overhead activities, inadequate soft tissue support, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.

Brand Name
EMPOWR PS KNEE
Common Device Name
EMPOWR PS KNEETM TIBIAL INSERT, SIZE 6, 10MM
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin 78758 5445
MDR Report Key11582596
Report Number1644408-2021-00201
Device Sequence Number4766865
Product Code JWH
UDI-Device Identifier00888912171984
UDI-Public(01)00888912171984
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160342
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/04/2021
Device Model Number343-10-706
Device Catalogue Number343-10-706
Device Lot Number010U1004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR